My last TSH was 4.03. I finally talked my doctor into giving me Synthroid to bring it down because I was having perimenopausal and thyroid symtptoms. They are almost the same. I am 49. My doctor said that I was in the normal range, and reluctlantly gave me a prescription for Synthroid for 0.05 mg. I just started it. My question is: will this really help me feel better and lose weight? I know it is a low doseage, but after 3 months, she will re-evaluate me. Also, the TSH reading chart was changed a few years ago, and no one uses it! It is supposed to be as follows. 1-3 is normal, and after that is hypothyroidism. My doctor said that she never heard of that! Why is that? I think each individual is different, and they may need the TSH to be a certain number to feel their best. My father has a thyroid condition and it can be hereditary, so I'm going to stay on top of this.
Hi and welcome! Yes the new TSH ranges are .30-3.0. I don't understand either why so many drs don't know the new ranges. You are slightly above so maybe the starting dosage of synthroid she put you on will really help you. The weight thing is a whole different ballgame. Don't take the thyroid meds just to try and lose weight....that is usually the last thing to change for hypo patients. First focus on feeling better if you have hypo symptoms. Did she by any chance test you for Hashimoto's autoimmune disease? This would be important to have done as then it would change where your ranges should be to feel good. :)
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.